Tacrolimus toxicity?

Has anyone experienced this? So the last time I went into hospital for clinic my level was 9. I could feel that it was too much because my tremors had returned.

Recently I've been having a lot of anxiety attacks and continuous anxiety throughout the whole day with severe tremors. My GP practice is really crap. I managed to get bloods done yesterday and the GP still has not viewed the results. I have to call back tomorrow. I can feel my whole body tremble and my hands are just shaking like crazy.

I don't have any unusual stress and I actually asked for anti depressants to control the anxiety attacks. My neighbour had to come down at 12am to keep me calm!

Some input would be great. Recently I feel I post but I Dont get many replies. I'm sure a lot of patients have probably experienced this?

My levels are always above 7 and recently they've written to the doctor saying they feel they're over immunsupressing me and I'm at stage 3 of chronic kidney disease with creatinine still rising.

Thanks

13 Replies

oldestnewest
  • Hi jahida .I'm sorry to hear about what your going through but I have never heard of the above condition? Tacrolimus ? I do however suffer anxiety but no so much panic attacks as.i have had cbt therapy which has helped so much .I would go see your Dr again and tell them you really need help

  • Tacrolimus is the anti rejection I take which is also known as Prograf. If the levels are too high you end up with neuro toxicity which gives you anxiety and a lot of tremors which I've been getting recently.

    I have anxiety but it isn't full on if you know what I mean. It is controlled. I used to see a mental health nurse at my clinic appts and she felt that I didn't come across as severely anxious. I will probably contact her and have a chat with her. I've asked my GP to refer me to therapy but in the mean time I'm wondering if anyone has had tacrolimus toxicity whilst on Prograf. My levels were a little high last time and it was also causing similar symptoms.

    Thank you

  • Oh I see. Thank you for explaining things to me .I've learnt something new. All I can suggest is if you have a look at the pinned posts above to see if there's any help on the condition. Good to hear you have anxiety under control but not so good as a side effect 😐. Hope someone can help you with this .. Good luck

  • sorry your suffering. I had terrible shakes / tremors after transplant for 2 weeks until they changed my anti rejection drugs as my kidneys don't work properly either. Tac level has remained at 6 now for 9 months. Creatinine is always brought up on my letters saying they are monitoring it due to it rising. Try and speak to the liver unit they always have a doc there. Good luck xx

  • I spoke to them last night and we are waiting on the tac results. My gfr has gone down to 38 from 48 since 4 weeks ago.

    I had very bad tremors when I was put on it but it went away. It remained slightly but not like this where it is very noticeable.

    I was up again all night with high anxiety levels. I have no clue what is happening because I am actually not stressed. It happened last Saturday after I came home watching beauty and the beast and dinner at my family's.

    I hope they will give me answers.

    One thing I don't get is what do they wait for regarding the kidneys before switching the anti rejection? Isn't it better to change it when gfr and creatinine are consistently quite bad? I find that really strange.

  • better to change now I would think so. Hope you get answers soon hunny xx

  • Hi jahida, how are your liver function tests I think they are reluctant to change things if the liver is doing ok even if you feel as if the rest of you is falling apart, how is your blood pressure I find I get quite anxious and jittery when my blood pressure is raised, hope you feel better soon x

  • It is such a shame because my creatinine and gfr are getting worse and that too quite quickly. I just had a call from the GP and they said my tac level is 8.7. It was 9 about 4 weeks ago and I was on 2x 5mg of prograf. They put it down to 2x 4mg after that. So I am not imagining the tremors.

    I feel like I may have developed diabetes again especially with the kidney issues. My gfr has decreases to 38 from 48 just about 4 weeks ago. Creatinine has risen a little again.

    I just ate not long ago and suddenly in hungry and shakey and very sweaty!

  • Hello again jahida, I think I may have read your blog before , you have had such a hard time and I really feel for you, I totally understand how you feel as I have had a few problems myself and I think you do get worried and upset more easily, and especially when you feel you get the runaround between the gp's and the transplant team, I totally get you and if you ever need to chat feel free to message me it's no trouble, take care 🌸

  • Hi jahida, I had the shakes to the point I couldn't even sign my own name and holding a full glass was impossible, I also had problems with my kidneys for a good while. I am now on advagraf which is slow release, they changed me on to that at Christmas and since I have had no problems. I have never suffered with anxiety but before I was changed I was getting worse with it. it took them a couple of months to change the tablets and I know it's hard but be patient and they will do the right thing for you x

  • Thank you Jo. Well last night I had to go out of hours as I wasn't falling asleep. The tremors had gone worse and I've lost my appetite. I hate it when they put things down to anxiety. I know when I'm feeling anxious. Currently I'm feeling very weak and tired with the above symptoms.

    I'm trying to be patient but it is hard when you have two children to look after and have to drag the youngest to hospitals and doctors. The kidneys haven't been behaving since last January and slowly it is getting worse. It makes me angry as they had written to the doctors that they are possibly over immuno suppressing me.

    I went for an MRI today too as they had made an appt a long Tim ago. Sadly they did it without the contrast because of the eGFR being too low and that I'd possibly have to have it again.

    Thanks!

  • Sorry to hear this, and it sounds really unpleasant. Immediately after transplant I felt radioactive with all the Meds, and also had anxiety etc like you. Fortunately I don't have to worry about that any more. I got PTLD lymphoma and part of the treatment is they minimise your anti rejection Meds. If possible I suggest you get on the phone to your hospital and the transplant coordinators. I would say you need to see a specialist consultant, not a GP. best of luck and hang in there.

  • I've just from from a&e. They did the usual checks which were fine. The doctor could see the severe tremors. He discharged me as there's little they can do. They dont even have the facility to check prograf level.

    I called the consultant today and he minimised the prograf to now 3x2. I'm nearly 2 years post transplant.

    When do we see the tremors disappear?

    So sorry you have post transplant Lymphoma. How are they managing it all?

You may also like...